Top answers from doctors based on your search:
Disclaimer

after stopping birth control pills is it normal to have frequent periods

A 56-year-old member asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Sometimes: Irregular periods cause by an ovarian cyst which is surpressed or "pops" on the contraceptive pill will often resume normal regular cycles after the p ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 37-year-old male asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No, not at all: The oral contraceptive pills will not change your fertility as this is an old myth from the days when the higher dose pills were used extensively. Pat ... Read More
A 28-year-old member asked:
Dr. Kirstie Cunningham
25 years experience Obstetrics and Gynecology
Yes: If you stop continuous birth control pills, you will have a withdrawal bleed and may experience a full 'period ' or spotting. The effect is similar to ... Read More
2
2 thanks
A 33-year-old female asked:
Dr. Douglas Lawson
27 years experience Obstetrics and Gynecology
No: First check a pregnancy test as this a common cause of bleeding on the pill. Second make an appointment with your physician about the bleeding. You ... Read More
1
1 thank
A 40-year-old member asked:
Dr. Cornelia Franz
Specializes in Pediatrics
Yes: Birth control plus are synthetic hormones that override your normal body regulation to create menses very 28-30 days. Once you stop the synthetic over ... Read More
1
1 thank
A 37-year-old member asked:
Dr. Kevin Daus
36 years experience Obstetrics and Gynecology
Depends: If the birth control is depoprover then yes. Most people will return to the same pattern of bleeding once they stop the pill. If you were on the pil ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Darrin Cunningham
29 years experience Obstetrics and Gynecology
It can be: Post 'pill' amenorrhea is when a woman doesnt have a period after stopping birth control. It can also include the patch. This can last as long as 6 ... Read More
A 28-year-old female asked:
Dr. Michael Finkelstein
36 years experience Internal Medicine
Amennorhea: Yes an irregular period may come because of hormone bnormalities afterstopping the pill one should monitor the menses and use an alternate form of bi ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Stephen Pappachen
21 years experience Obstetrics and Gynecology
It can be: Your cycles are sensitive to many things (e.g. Environmental factors like stress, weight loss/gain, etc...). Of course, a pregnancy should be ruled o ... Read More
A female asked:
Dr. Peter Baumann
Specializes in Obstetrics and Gynecology
Possible: Missing periods while on a birth control pill is not unusual. If a woman misses periods after switching birth control pills, a home pregnancy test may ... Read More
1
1 thank
A 53-year-old member asked:
Dr. Michael Sparacino
36 years experience Family Medicine
No: It's not normal but it's not dangerous. Use a home pregnancy test.
A 51-year-old member asked:
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
No: See your gyn for an exam and if you ahve not had a mammogram this year you need that also.
A 44-year-old member asked:
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
Yes , can happen: Especially on the low dose pills, because you may not build up enough tissue to get a period which is fine if you are on the pill, but you should chec ... Read More
A 40-year-old member asked:
Dr. Mark Rasak
32 years experience Cardiology
Yes: Yes.
A 42-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Can be.: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illnes ... Read More
A 28-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Breakthrough bleedin: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel ... Read More
A 54-year-old female asked:
Dr. Nour Baltagi
29 years experience Pediatrics
Menstruation: It usually take a few days. Being in your age I would consult with a gynecologyst to make sure you do not have other unrecognized issues.
A 45-year-old member asked:
Dr. Michael Hulse
26 years experience Gynecology
Yes.: It is not uncommon to have spotting, bleeding or other minor problems during the first several months of beginning a new birth control. If these symp ... Read More
A 32-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No: Metoprolol is used to reduce your blood pressure but has no known effects on your period.
A 45-year-old member asked:
Dr. Rowan Paul
15 years experience Sports Medicine
Rarely.: Are you taking Kariva regularly every day? If you are, and missed your period, continue taking the pill daily but let your doctor know. Kariva has est ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Scott Hayworth
36 years experience Obstetrics and Gynecology
It : It can be normal. Sometimes it takes a little time to get normal. You need to get a pregnancy test immediately to rule out pregnancy.
2
2 thanks
A 25-year-old female asked:
Dr. Norman Dahm
59 years experience Obstetrics and Gynecology
More info: Hi Brittany, can you give me more details & I'll try to answer your question.
1
1 thank
A 50-year-old member asked:
Dr. Renee Harris
36 years experience Obstetrics and Gynecology
Possible: The pill may initially make the cycles a little longer and appear heavier and over time should decrease both the flow and volume of the cycles.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month